Starting Rituximab, how will I feel the next day?

I've just had the appointment through for next Thursday, the trouble is I have a physio appointment first thing Friday. Should I cancel it? I've already changed it once (I booked transport and it never turned up, they seemed to blame me) so I don't want to have to do that again. I've searched through previous posts and found lots of good info and advice about what happens on the day but not found anything about how you feel the next day. Cheers xx

12 Replies

  • Hi, when I was on rituximab I felt wiped out the next day, in fact I was advised to take it easy for a couple of days afterwards. You may feel fine, but I think it would be better to postpone your physio, rather than being unable to go on the day!

    Good luck with the infusion anyway. Don't forget to take lots of things to do, it's a long day!!! M x

  • Thanks! I don't know much about it at all, I was told by phone that was my next treatment as Infliximab failed, then got the appointment for Rituximab by post. All I was told was it was all day. xx

  • Hi there, I was told to take the next day off work and I'm glad I did. I didn't feel terrible just woke with a headache and felt generally drained. I'm not sure if it was the infusion or just that I was anxious about having it done and it was the stress coming out rather than the infusion. The second one, I was fine and went to work the next day.

    Good luck.

  • Thank you :) xx

  • Hi Rose

    I've had 11 cycles on Ritux so a bit of an expert but we are all different. I can only tell you about my experience. I feel tired for a few days after but like others have said I do get a bit anxious about getting there on time etc etc. anxiety can tire you out but killing your B cells is likely to cause fatigue. I would ring physio and explain that your loathed to re arrange but .........

    At my unit we are not provided with lunch so I take a packed lunch cos you can't leave once your infusion is up. I always have a sleep in the afternoon as I drive 2 hours to get there. I always stay overnight with a friend or in a hotel. Can someone pick you up? Sometimes it's necessary to have IV piriton and it makes some drousy. If you can I would arrange for a lift or if it's near get a cab. Hope it goes well and it works well for you. I went on it after failing Infliximab too.

    I will be thinking of you on Thursday x x

  • Thank you. I am getting hospital transport which is door to door though you sometimes have to wait a while for them to pick you up. xx

  • Oh good.

  • Hi Dogrose.. so far only had the duo of Rituximab in April but it was the antihistamine prior to the infusion which sent me la-la! Could not keep awake but yes you do feel tired for a couple of days after. Best to not plan too much for that week and be kind to yourself. Good luck. x

  • Thanks, going in for my pre-infusion blood test now then I'll cancel the physio. xx

  • Hi Dogrose, hope all goes well with that and yes, I would do the same re the physio. Not wise to try do too much when you first start a new med but you will be fine. I have just seen the consultant this morning for my Rituximab review and she wants to let it go longer before I have the second duo of infusions (my first lot almost 6 months ago) as my blood results from last week are very good and CRP under 5 and ESR come right down to its lowest in 5 years. Even though some B cells are still present she thinks it is likely I will be more ready for the next lot at the end of the year but if any sudden changes in inflammation coming back I am to tell them immediately to try get in for another infusion asap. They don't like to give them too early and like to see if you can go a bit longer. I do not have any hot/swollen inflammation/joints indicating RA is rampant or active. A bit of a grey area at first till you know your "pattern" I guess. I can tell you that I felt something was definitely working well for me after 8 weeks. Something different ... no lightening bolts all over the body! I did have my knees injected with Kenalog at the end of April so that obviously boosted how I felt but Rituximab had a distinct different effect of me feeling much better in myself after 8 weeks. I wish you lots of luck and hope it helps you very much. It has done so much for me even though I have got older joint damage from years ago. That has to be managed. I took a book and a huge mag to read for my infusions .. and could not keep my eyes awake to read after the antihistamine! The infusion itself was straight forward for me. Worse bit was being woken up from my antihistamine slumber to have my B/P done every half hour!! ;-) Let us know how it goes. Take care! NK x

  • Thank you, I will. XX

  • ;-) xx

You may also like...